Alert archive / Michigan / Small Craft Advisories in 2014
Small Craft Advisory 12, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Jan 27, 2014, 10:03 AM EST. It was in force for 37 hr.
The area
The counties it named.
The facts
- Issued
- Jan 27, 2014, 10:03 AM EST (15:03 UTC)
- Expired
- Jan 28, 2014, 10:49 PM EST
- In force
- 37 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
268 WHUS73 KAPX 271503 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1003 AM EST MON JAN 27 2014 LMZ344>346-272315- /O.CAN.KAPX.GL.W.0008.000000T0000Z-140127T1600Z/ /O.NEW.KAPX.SC.Y.0012.140127T1503Z-140129T1000Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1003 AM EST MON JAN 27 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST WEDNESDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST WEDNESDAY. THE GALE WARNING HAS BEEN CANCELLED. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD ARNOTT
6 follow-up statements
488 WHUS73 KAPX 272045 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 345 PM EST MON JAN 27 2014 LMZ344>346-280445- /O.CON.KAPX.SC.Y.0012.000000T0000Z-140129T1000Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 345 PM EST MON JAN 27 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD ARNOTT
461 WHUS73 KAPX 280257 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 957 PM EST MON JAN 27 2014 LMZ344>346-281100- /O.CON.KAPX.SC.Y.0012.000000T0000Z-140129T1000Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 957 PM EST MON JAN 27 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
189 WHUS73 KAPX 280927 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 427 AM EST TUE JAN 28 2014 LMZ344>346-281730- /O.CON.KAPX.SC.Y.0012.000000T0000Z-140129T1000Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 427 AM EST TUE JAN 28 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
180 WHUS73 KAPX 281550 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1050 AM EST TUE JAN 28 2014 LMZ344>346-290000- /O.CON.KAPX.SC.Y.0012.000000T0000Z-140129T1000Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1050 AM EST TUE JAN 28 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
505 WHUS73 KAPX 282123 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 423 PM EST TUE JAN 28 2014 LMZ344>346-290530- /O.CON.KAPX.SC.Y.0012.000000T0000Z-140129T1000Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 423 PM EST TUE JAN 28 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
082 WHUS73 KAPX 290349 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1049 PM EST TUE JAN 28 2014 LMZ344>346-291200- /O.UPG.KAPX.SC.Y.0012.000000T0000Z-140129T1000Z/ /O.NEW.KAPX.GL.W.0009.140129T0349Z-140131T0000Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1049 PM EST TUE JAN 28 2014 ...GALE WARNING IN EFFECT UNTIL 7 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 7 PM EST THURSDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Jan 27, 9:17 AM EST, 46 minutes earlier.
Area forecast discussion, Jan 27, 9:17 AM EST, 46 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GAYLORD MI
917 AM EST MON JAN 27 2014
.SYNOPSIS...
ISSUED AT 255 AM EST MON JAN 27 2014
BITTERLY COLD TEMPERATURES COMBINED WITH GUSTY NORTHWEST WINDS WILL
RESULT IN DANGEROUSLY COLD WIND CHILLS TODAY AND TUESDAY AS ARCTIC
AIR CONTINUES TO PLUNGE INTO THE GREAT LAKES REGION. LAKE EFFECT
SNOW SHOWERS WILL CONTINUE TO TARGET THE TYPICAL SNOWBELT REGIONS.
ONGOING SNOWFALL COMBINED WITH GUSTY NORTHWEST WINDS WILL PRODUCE
SIGNIFICANT BLOWING AND DRIFTING SNOW THROUGH TUESDAY...RESULTING IN
PERIODS OF LOW VISIBILITIES. TEMPERATURES WILL GRADUALLY MODERATING
DURING THE LAST HALF OF THE WEEK.
&&
.UPDATE...
ISSUED AT 910 AM EST MON JAN 27 2014
GOING FORECAST IS IN GOOD SHAPE THIS MORNING... WITH PRIMARY
ADJUSTMENTS TO ACCOUNT FOR IMPRESSIVE INLAND EXTENT OF BANDING
EXTENDING STRAIGHT INTO OSCODA COUNTY...WITH ADDITIONAL SNOWS OVER
THE TIP OF THE MITT LOOKING A LITTLE MORE IMPRESSIVE THAN
PREVIOUSLY EXPECTED WITH A GOOD CONNECTION TO LAKE SUPERIOR /AND
THUS IGNORING THE ICE ON NORTHERN LAKE MICHIGAN/. OUTSIDE OF THIS
BANDING...SOME SUN IS BREAKING THROUGH OVER NORTHEAST LOWER...AND
EVEN DOWN SOUTH OF HTL. WILL HAVE TO DO SOME MORE ASSESSMENT...BUT
THIS TREND OF A LITTLE LESS CLOUDINESS MAY BE THE WAY TO GO IN
THESE SPOTS THIS AFTERNOON WITH LOSS OF DEEPER MOISTURE.
FINALLY...HAVE BOOSTED WINDS SOMEWHAT IN THE NEAR TERM IN LINE
WITH OBS AND REPORTS OF BLSN.
GOING HEADLINES LOOK FINE...WILL WATCH TRENDS ON LAKE SUPERIOR
BANDING SEEN ON MONTREAL RIVER RADAR WHICH SHOWS STEADY EASTWARD
PROGRESSION AS LLEVEL FLOW BACKS. WIND CHILL PORTIONS OF THE
HEADLINES LOOKS FINE WITH -15 TO -30 WIND CHILLS PREVALENT
THROUGHOUT THE CWA.
UPDATE ISSUED AT 700 AM EST MON JAN 27 2014
NW FLOW LAKE EFFECT SNOW SHOWERS CONTINUE TO STREAM INTO PORTIONS
OF ERN UPR AND MUCH OF NW AND N CENTRAL LWR MICHIGAN EARLY THIS
MORNING. TEMPS ARE GRADUALLY FALLING THANKS TO STRONG CAA AS
ANOTHER BLAST OF ARCTIC AIR POURS INTO THE WRN GREAT LAKES. THESE
TWO ELEMENTS OF THE FORECAST WILL CHANGE VERY LITTLE THRU TODAY.
TYPICAL SNOWBELT REGIONS OF ERN UPR AND NW/N CENTRAL LWR MICHIGAN
WILL CONTINUE TO SEE WIDESPREAD LAKE SNOW SHOWERS...WITH NEW SNOW
AMOUNTS OF UP TO 3 INCHES. TEMPS WILL STEADILY FALL THROUGHOUT THE
DAY...WITH VIRTUALLY ALL OF OUR CWA FALLING TO BELOW ZERO BY LATE
AFTERNOON. BITTERLY COLD TEMPS COMBINED WITH NW WINDS GUSTING TO
25 KTS WILL PRODUCE WIND CHILLS OF -15 TO -25 DEGREES. GUSTY WINDS
WILL ALSO CAUSE SIGNIFICANT BLOWING AND DRIFTING SNOW.
&&
.SHORT TERM...(TODAY THROUGH TONIGHT)
ISSUED AT 255 AM EST MON JAN 27 2014
YOU KNOW ITS GOING TO BE BRUTALLY COLD WHEN ONE CAN SAY THE
COLDEST AIR YET THIS WINTER SEASON IS ABOUT TO SPREAD ACROSS THE
NORTHERN MICHIGAN TUNDRA. WIDESPREAD READINGS SEVERAL DEGREES BELOW
ZERO ALREADY ACROSS THE BIG POND...WITH WIND CHILL VALUES MANY
DEGREES COLDER WITH GUSTY NORTHWEST WINDS. JUST A TOUCH MORE
"TOLERABLE" THIS SIDE OF THE WATER...WITH ACTUAL READINGS MAINLY IN
THE SINGLE DIGITS ON THE GOOD SIDE OF ZERO...ALTHOUGH GUSTY WINDS
HAVE DROPPED WIND CHILL READINGS TO DOUBLE DIGIT BELOW ZERO VALUES
EVEN HERE. EMBEDDED WAVE IN DEEP OVERHEAD TROUGHING/SIMPLE MAGNITUDE
OF COLD AIR CONTINUES TO IGNITE THE LAKES...WITH WIDESPREAD SNOW
SHOWERS TARGETING THE SNOW BELTS OF NORTHWEST LOWER MICHIGAN. LAKE
REINFORCED SURFACE TROUGHING EXTENDING BACK NORTHWEST FROM GEORGIAN
BAY SUB 995MB LOW KEEPING THE WINDS MORE NORTHERLY OVER EASTERN LAKE
SUPERIOR...THUS DIRECTING THE BETTER SNOW SHOWER OFF THAT LAKE INTO
CENTRAL UPPER MICHIGAN. SEVERAL HIGH IMPACT FORECAST CHALLENGES
THROUGH THE SHORT TERM...WITH TEMPERATURES/WIND CHILL VALUES/SNOW
AMOUNTS AND HEADLINE MANAGEMENT TAKING PRECEDENCE.
CORE OF COLDEST AIR ARRIVES TODAY...AND TO THE MISERY OF MANY...
LOOKS TO STICK AROUND RIGHT THROUGH TUESDAY. GUIDANCE AND THERMAL
PROGS DISCONCERTING TO SAY THE LEAST...WITH READING STUCK IN THE
SINGLE DIGITS ABOVE AND BELOW ZERO. MET AND ECMWF MOS GUIDANCE
REALLY EYE OPENING IN THIS REGARD...KEEPING HIGHS AT OR BELOW ZERO
ACROSS MOST OF THE AREA (A FEAT VERY RARELY ACCOMPLISHED...EVEN WITH
COLDER H8 TEMPERATURES). WITH FLOW REMAINING PREDOMINATELY
NORTHWEST...HAVE TO WONDER IF THESE SETS OF GUIDANCE HAVE TOO MUCH
ICE COVER ON THE BIG WATERS. WILL RUN WITH MORE OF CONSENSUS BLEND
APPROACH...WHICH STILL KEEPS HIGHS MOSTLY AT...OR A FEW DEGREES
ABOVE ZERO. WINDS AND LAKE CLOUDS WILL HELP KEEP READINGS TONIGHT
MUCH WARMER THAN THE ACTUAL AIRMASS WOULD SUGGEST...BUT STILL EXPECT
VALUES TO FALL SEVERAL DEGREES BELOW ZERO. SPEAKING OF WINDS...
CAA/RESPECTABLE PRESSURE GRADIENT WILL CONTINUE TO RESULT IN GUSTY
WINDS...PRODUCING WIND CHILL VALUES FROM THE NEGATIVE TEENS TO
NEGATIVE MIDDLE 20S TODAY AND TONIGHT (COLDEST READINGS TONIGHT).
LAKE SNOW SHOWERS WILL BE PLENTIFUL...AND WILL SIMPLY FOLLOW SLOWLY
BACKING WIND FIELDS FOR HIGHEST COVERAGE. DESPITE EXCELLENT
INSTABILITY AND INVERSION HEIGHTS UP AND OVER H7...NON-EXISTENT DGZ
WILL THROTTLE BACK ACCUMULATIONS SIGNIFICANTLY AS SNOW/LIQUID RATIOS
APPROACH SOMETHING LIKE 10/12 TO 1 (A FACT WELL ESTABLISHED MANY
TIMES THIS WINTER). NORTHERN LAKE MICHIGAN ICE WILL ALSO HAVE
SIGNIFICANT IMPACTS...CUTTING BACK BOTH ON COVERAGE AND INTENSITY OF
SNOW SHOWERS FOR THE TIP OF THE MITT COUNTIES. INHERITED FORECAST
ALREADY TRENDED TOWARD THIS IDEA...WITH JUST A FEW INCHES EVEN UNDER
THE MOST PERSISTENT ACTIVITY CENTERED ON THE U.S. 131 CORRIDOR SOUTH
OF PETOSKEY TO CADILLAC. HOWEVER...MUCH BIGGER IMPACT WILL RESULT
FROM EXTREMELY LOW VISIBILITIES UNDER THESE HEAVY PIXIE-DUST FLAKE
PRODUCING SNOW SHOWERS (ALSO EXPERIENCED MANY TIMES THIS WINTER).
ADD IN SOME BLOWING AND DRIFTING SNOW...AND EXPECT VISIBILITIES TO
TANK TO NEAR WHITEOUT LEVELS AT TIMES.
NOW...ON TO HEADLINES: WILL EMPLOY THE "KEEP IT SIMPLE" PHILOSOPHY.
CURRENT WINTER WEATHER ADVISORY WILL REMAIN AND BE EXTENDED THROUGH
TONIGHT...AND PER RADAR TRENDS...WILL INCLUDE OTSEGO AND CRAWFORD
COUNTIES. THIS IS MORE TO DO WITH EXPECTED VERY LOW VISIBILITIES AND
VERY COLD WIND CHILLS THAN SPECIFIC SNOW AMOUNTS. ELSEWHERE...WILL
RUN WITH A WIND CHILL ADVISORY FROM THE GET-GO...ALSO RUNNING THIS
THROUGH TONIGHT. MIGHT NOT MEET SPECIFIC CRITERIA FOR SUCH AT ALL
TIMES...BUT NOT GOING TO PLAY THAT GAME WITH THIS BRUTALLY COLD
AIRMASS. LITTLE DOUBT SOME EXTENSION TO EITHER OR BOTH HEADLINES
WILL BE NEEDED FOR TUESDAY.
.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 255 AM EST MON JAN 27 2014
TUESDAY...ONE MORE DAY OF HIGH TEMPS A FEW DEGREES EITHER SIDE OF
ZERO AND WIND CHILLS OF -15 TO -25 AS ARCTIC AIR REMAINS ENTRENCHED
IN THE GREAT LAKES. 850 MB TEMPS WILL MODIFY JUST A BIT TUESDAY INTO
TUESDAY EVENING..."WARMING" INTO THE NEGATIVE LOWER 20S (STILL
PLENTY OF OVER-LAKE INSTABILITY). ONGOING WESTERLY FLOW LAKE EFFECT
SNOW SHOWERS WILL CONTINUE THRU TUESDAY AND TUESDAY NIGHT...BECOMING
ENHANCED TUESDAY NIGHT AS A MODEST SHORT WAVE AND ENHANCED SYNOPTIC
MOISTURE SWING SE THRU THE BASE OF THE DEEP/PERSISTENT UPPER TROUGH
AND INTO MICHIGAN. ICE COVERAGE ON LAKES SUPERIOR AND MICHIGAN WILL
CONTINUE TO LIMIT SNOWFALL POTENTIAL...AND THE EXTREMELY COLD
AIRMASS WILL LIKELY LIMIT DENDRITIC GROWTH AND THUS FLAKE SIZE.
STILL EXPECT OUR TYPICAL SNOWBELT AREAS WILL SEE CATEGORICAL
SNOWFALL TUESDAY INTO TUESDAY NIGHT...NAMELY NW CHIPPEWA COUNTY AND
NW LWR MICHIGAN WEST OF I-75. EXPECT AN INCH OR LESS OF NEW SNOW FOR
TUESDAY IN THE SNOWBELT AREAS. OUR ENTIRE CWA WILL SEE AN INCH OR
LESS OF NEW SNOW ASSOCIATED WITH THE SHORT WAVE TUESDAY NIGHT...
WHILE SNOWBELT AREAS WILL RECEIVE 1 TO 3 INCHES DUE TO W/SW FLOW
LAKE ENHANCEMENT. WEST WINDS WILL CONTINUE TO GUST TO 15 TO 25 MPH
THRU TUESDAY NIGHT...CAUSING BLOWING/DRIFTING SNOW AND DANGEROUS
WIND CHILLS OF -15 TO -25. IN COORDINATION WITH THE SHORT TERM
FORECASTER...AND IN THE INTEREST OF KEEPING HEADLINES SIMPLE AND
CLEAR...WILL NOT ISSUE ANY HEADLINES FOR TUESDAY AS OF YET GIVEN ALL
ZONES WILL HAVE EITHER A WINTER WEATHER ADVISORY OR A WIND CHILL
ADVISORY FOR TODAY AND TONIGHT. THESE HEADLINES MAY NEED TO BE
EXTENDED INTO TUESDAY IF WARRANTED.
WEDNESDAY THRU SUNDAY...PERSISTENT UPPER LEVEL TROUGH THAT HAS
BEEN ENTRENCHED OVER THE ERN HALF OF THE US WILL BEGIN TO BREAK DOWN
BY MID WEEK. NARROW/FLATTENING UPPER RIDGE AXIS WILL QUICKLY PASS
THRU MICHIGAN ON WEDNESDAY...WITH LOW LEVEL FLOW BACKING TO THE SW
IMMEDIATELY BEHIND IT. LATEST ECMWF STILL SUGGESTS A CHANGE IN THE
OVERALL UPPER LEVEL PATTERN FOR THE LAST HALF OF THE WEEK AS DEEP
UPPER TROUGHING SLIDES EAST AND IS GENERALLY REPLACED WITH A MORE
ZONAL FLOW. THERE WILL BE ONE GLANCING BLOW FROM AN UPPER TROUGH ON
THURSDAY AS A COLD FRONT SWEEPS THRU MICHIGAN. OTHERWISE...FOR
WEDNESDAY...SW FLOW AHEAD OF THAT COLD FRONT WILL BOOST AFTERNOON
TEMPS INTO THE TEENS...WHILE REDIRECTING FOCUS OF RESIDUAL LIGHT
LAKE EFFECT SNOW SHOWERS TO THE LAKE MICHIGAN SHORELINE COUNTIES.
OUR ENTIRE CWA WILL SEE A CHANCE OF SNOW ON WEDNESDAY NIGHT INTO
THURSDAY ALONG AND AHEAD OF THE COLD FRONT. AGAIN...THE COLD AIR
BEHIND THIS FRONT WILL BE A GLANCING BLOW AS LOW LEVEL FLOW QUICKLY
SHIFTS BACK TO THE SOUTH ON FRIDAY. OVER-LAKE INSTABILITY WILL BE
MARGINAL ON FRIDAY AS 850 MB TEMPS WARM TO AROUND -12 C...PRODUCING
VERY SMALL CHANCES OF SNOW SHOWERS. LOW PRESSURE WILL TRACK SOUTH OF
OUR CWA THRU SE LWR MICHIGAN LATE FRIDAY INTO SATURDAY...WHICH
SHOULD BRING MUCH OF OUR CWA A CHANCE OF SYNOPTICALLY-DRIVEN SNOW...
ESPECIALLY FOR OUR SRN CWA. CAA BEHIND THIS LOW WILL PRODUCE SOME
LAKE EFFECT SNOW SHOWERS FOR WESTERLY FLOW AREAS ON SUNDAY. TEMPS
FOR THE LAST PART OF THE WEEK WILL BE NOTICEABLY NOT AS COLD...WITH
HIGH TEMPS GENERALLY IN THE TEENS AND 20S.
&&
.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING)
ISSUED AT 700 AM EST MON JAN 27 2014
LAKE EFFECT SNOW SHOWERS AND MVFR/IFR CONDITIONS WILL CONTINUE TO
IMPACT NW AND N CENTRAL LOWER MICHIGAN THROUGH TONIGHT. MOST
PERSISTENT SNOW SHOWERS AND LOWEST VSBYS/CIGS ARE EXPECTED AT TVC
AND MBL. NW WINDS WILL GUST TO 25 KTS TODAY...SHIFTING TO THE WEST
TONIGHT.
&&
.MARINE...
ISSUED AT 255 AM EST MON JAN 27 2014
GUSTY NORTHWEST TO WEST WINDS WILL SLOWLY SUBSIDE LATER
TODAY AND TONIGHT. GALES WILL CONTINUE THIS MORNING...LIKELY TO BE
REPLACED WITH SCA/S FOR THE REMAINDER OF THE DAY...LASTING THROUGH
TONIGHT (AND BEYOND).
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...WINTER WEATHER ADVISORY UNTIL 7 AM EST TUESDAY FOR MIZ019>022-
025>028-031>033.
WIND CHILL ADVISORY UNTIL 7 AM EST TUESDAY FOR MIZ008-015>018-
023-024-029-030-034>036-041-042.
LH...NONE.
LM...GALE WARNING UNTIL 11 AM EST THIS MORNING FOR LMZ344>346.
LS...NONE.
&&
UPDATE...ARNOTT
SYNOPSIS...MR
SHORT TERM...MB
LONG TERM...MR
AVIATION...MR
MARINE...MBHazardous weather outlook, Jan 27, 9:26 AM EST, 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 926 AM EST MON JAN 27 2014 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 281730- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 926 AM EST MON JAN 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT. ACCUMULATING LAKE EFFECT SNOW SHOWERS WILL IMPACT THE SNOWBELT REGIONS OF EASTERN UPPER AND NORTHWEST LOWER MICHIGAN TODAY AND TONIGHT. GUSTY WEST TO NORTHWEST WINDS WILL RESULT IN SIGNIFICANT BLOWING AND DRIFTING SNOW. SEE ONGOING ADVISORY FOR ADDITIONAL DETAILS. BITTERLY COLD TEMPERATURES AND DANGEROUS WIND CHILLS ARE EXPECTED ACROSS ALL OF EASTERN UPPER AND NORTHERN LOWER MICHIGAN TODAY AND TONIGHT. SEE ONGOING ADVISORY FOR ADDITIONAL DETAILS. GALE FORCE WIND GUSTS WILL COME TO AND END IN THE NEARSHORE WATERS OF NORTHERN LAKE MICHIGAN THIS MORNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SNOW SHOWERS AND BLOWING SNOW WILL CONTINUE TO IMPACT NORTHWEST LOWER MICHIGAN TUESDAY AND TUESDAY NIGHT. BITTERLY COLD TEMPERATURES AND DANGEROUS WIND CHILLS WILL CONTINUE THROUGH TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE. REPORTS MAY BE MADE ONE OF TWO WAYS: BY FACEBOOK: FACEBOOK.COM/US.NATIONALWEATHERSERVICE.GAYLORD.GOV BY TWITTER: TWITTER.COM/NWSGAYLORD && FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD. ARNOTT/MSB
In the hours before
Local storm report, Jan 27, 8:24 AM EST, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
824 AM EST MON JAN 27 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0813 AM SNOW 4 NNW INTERLOCHEN 44.71N 85.79W
01/27/2014 M4.4 INCH GRAND TRAVERSE MI TRAINED SPOTTER
SNOWDEPTH 34 IN. SNOW DURATION 24 HOURS
0823 AM SNOW 7 NE MANCELONA 44.97N 84.97W
01/27/2014 M4.3 INCH ANTRIM MI TRAINED SPOTTER
SNOWDEPTH 30 IN. SNOW DURATION 24 HOURS
OBSERVER LOCATION ALBA
0647 AM SNOW 9 WNW STITTSVILLE 44.49N 85.21W
01/27/2014 M3.8 INCH MISSAUKEE MI TRAINED SPOTTER
SNOWDEPTH 24 IN. SNOW DURATION 24 HOURS
&&
NWS GAYLORD MI
IRIS SYSTEMLocal storm report, Jan 27, 9:21 AM EST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
921 AM EST MON JAN 27 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 AM NON-TSTM WND GST 7 NNE NORTHPORT 45.21N 85.55W
01/27/2014 M49 MPH LEELANAU MI MESONET
MESONET STATION 6 NE NORTHPORT /GTLM4/
0240 AM NON-TSTM WND GST 1 WNW MANISTEE 44.25N 86.35W
01/27/2014 M49 MPH MANISTEE MI MESONET
MESONET STATION MANISTEE /MEEM4/
0135 AM NON-TSTM WND GST 4 W BAYSHORE 45.36N 85.18W
01/27/2014 M45 MPH CHARLEVOIX MI MESONET
MESONET STATION 3 W BAYSHORE /MC019/
0133 AM NON-TSTM WND GST 1 SE TRAVERSE CITY 44.74N 85.58W
01/27/2014 M44 MPH GRAND TRAVERSE MI ASOS
ASOS STATION CHERRY CAPITAL AIRPORT /TVC/
0109 AM NON-TSTM WND GST 1 SSE EMPIRE 44.80N 86.05W
01/27/2014 M44 MPH LEELANAU MI MESONET
MESONET STATION 1 SE EMPIRE /SBDM4/
0253 AM NON-TSTM WND GST 1 ENE ELBERTA 44.63N 86.21W
01/27/2014 M44 MPH BENZIE MI AWOS
AWOS STATION FRANKFORT /FKS/
0125 AM NON-TSTM WND GST 2 SSE MANISTEE 44.22N 86.31W
01/27/2014 M43 MPH MANISTEE MI MESONET
MESONET STATION 1 SE MANISTEE /MC048/
0700 PM HIGH SUST WINDS 4 NE PARKDALE 44.31N 86.24W
01/26/2014 M43 MPH MANISTEE MI MESONET
MESONET STATION 3 NE PARKDALE /A1060/
0255 AM NON-TSTM WND GST 3 E PARKDALE 44.27N 86.25W
01/27/2014 M40 MPH MANISTEE MI AWOS
AWOS STATION MANISTEE COUNTY-BLACKER AIRPORT
/MBL/
1230 AM NON-TSTM WND GST 2 SSW OLD MISSION 44.95N 85.50W
01/27/2014 M40 MPH GRAND TRAVERSE MI MESONET
MESONET STATION 2 SSW OLD MISSION /DW5336/
&&
NWS GAYLORD MI
IRIS SYSTEMNearby
Small Craft Advisories in Michigan, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.